Alert archive / California / Wind Advisories in 2022
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 19, 2022, 2:22 PM PDT. It took effect at Apr 20, 2022, 8:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 2:22 PM PDT (21:22 UTC)
- In effect from
- Apr 20, 2022, 8:00 AM PDT
- Expired
- Apr 21, 2022, 2:17 AM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
920 WWUS76 KSTO 192122 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 222 PM PDT Tue Apr 19 2022 ...Gusty South Winds Wednesday into Thursday Morning... .A winter storm will bring gusty southerly winds to the northern Sacramento Valley Wednesday through Thursday morning with wind gusts up to 35 to 45 mph possible. CAZ015-016-201600- /O.NEW.KSTO.WI.Y.0009.220420T1500Z-220421T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 222 PM PDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 35 to 45 mph expected. * WHERE...Northern and Central Sacramento Valley. * WHEN...From 8 AM Wednesday to 8 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds could impact high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
981 WWUS76 KSTO 200843 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 143 AM PDT Wed Apr 20 2022 ...Gusty South Winds Today into Thursday Morning... .A winter storm will bring gusty southerly winds to the northern Sacramento Valley this morning through early Thursday morning with wind gusts up to 35 to 45 mph expected. CAZ015-016-210000- /O.EXT.KSTO.WI.Y.0009.220420T1500Z-220421T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 143 AM PDT Wed Apr 20 2022 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 35 to 45 mph expected. * WHERE...Central and Northern Sacramento Valley. * WHEN...From 8 AM this morning to 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds could impact high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
314 WWUS76 KSTO 202202 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 302 PM PDT Wed Apr 20 2022 ...Gusty South Winds through Thursday Morning... .A strong winter storm will continue to bring gusty southerly winds to the northern and central Sacramento Valley through early Thursday morning with wind gusts up to 35 to 45 mph expected. CAZ015-016-211200- /O.CON.KSTO.WI.Y.0009.000000T0000Z-220421T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 302 PM PDT Wed Apr 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 35 to 45 mph expected. * WHERE...Central and Northern Sacramento Valley. * WHEN...Through 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds could impact high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
853 WWUS76 KSTO 210917 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 217 AM PDT Thu Apr 21 2022 CAZ015-016-211030- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-220421T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 217 AM PDT Thu Apr 21 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased this morning to allow for the Wind Advisory to be cancelled. Breezy conditions will still occur throughout most of the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 2:23 AM PDT, 11 hours 59 minutes earlier.
Area forecast discussion, Apr 19, 2:23 AM PDT, 11 hours 59 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 223 AM PDT Tue Apr 19 2022 .SYNOPSIS... Unsettled weather this week as multiple systems impact interior Northern California. Rain and mountain snow are expected today. The second and more impactful system occurs Wednesday into Friday. && .DISCUSSION... Areas of rain are moving through the region. Snow levels are high to start but are expected to lower to 4000 to 5000 feet over the far Northern Sierra/Lassen Park area over the next several hours while further south snow levels should lower between 5 and 8 am this morning down to around 5000 feet. Have extended the Winter Weather Advisory further northward due to moist upslope flow overnight into the early morning hours expected to produce some decent amount of snow above 5000 feet. Models are hinting at some isolated thunderstorm activity later this morning and afternoon over the far north end of the valley and portions of the northeast foothills and adjacent mountains where we could see some convergent zones set up. Most of the valley rain will move through by mid morning with maybe a few isolated showers persisting into the afternoon. The one exception may be the far northern part of the valley where some isolated shower and thunderstorm activity could persist into early evening. All activity should die down by mid to late evening per current models. The next cold front is back near 150W in the Gulf of Alaska. A lot of moisture out in front of the cold front will move over the region late today and tonight so some upslope areas may have a chance to see some precipitation ahead of the front especially over the far northern Sierra and southern Cascades. By Wednesday morning the next front should be starting to move over the northern areas. The front will be slow to move southward so it may not be until Wednesday evening before the Sacramento area starts to see some precipitation. Winds will increase early Wednesday over the north end of the valley and increase during the day further south. Gusty winds should persist into early Thursday before decreasing. We may need a wind advisory for portions of the Sacramento valley during this time period with the gust potential 35 to 50 mph over a good portion of the valley. The strongest winds are expected over the north end of the Sacramento valley. The trough will deepen over the region on Thursday and portions of the Sacramento valley and adjacent mountains north of the Sacramento region may start to see some isolated thunderstorm activity in the morning. During the afternoon is when the greatest threat over the entire region for thunderstorms will occur. Currently profiles look like they would produce heavy rain and small hail. By Friday morning the central part of the trough moves over Nevada with the back end of the trough still over the region. Showers are expected to continue but should gradually taper during the day ending in the evening. Best chances look to be over the eastern side of the valley and adjacent foothills and mountains. This will be a very good late season precipitation event for the region with at least 1 to 2 feet of snow over the higher elevations, a half inch to an inch and a half of rain in the valley and 1 to 3 plus inches for the foothills and mountains. Thunderstorms may end up producing locally higher amounts. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)... Good agreement with a ridge of high pressure building over the weekend with warmer temperatures and dry conditions. These conditions will persist through Monday. Next Tuesday a trough moving into the Pacific Northwest will start to nudge the ridge to the east. The far northern part of the state including the north end of the valley may have a chance to see a little bit of precipitation from the tail end of that trough. && .AVIATION... Mainly VFR conditions expected, although local MVFR cigs possible with -RA thru 19Z. MVFR to IFR conditions over the Sierra thru 00- 06Z Wednesday. Drier in the Valley after 19Z, although some lingering isolated showers still possible over the mountains. Onshore winds from 5-15 knots through the period. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 9 AM PDT this morning for Western Plumas County/Lassen Park. Winter Weather Advisory until 2 PM PDT this afternoon for West Slope Northern Sierra Nevada. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:38 PM PDT | Winter Storm Warning | STO | 66 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.